Alert archive / North Carolina / Flash Flood Warnings in 2015

Flash Flood Warning 18, NWS Raleigh, NC

August 19, 20154 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 19, 2015, 8:41 PM EDT for 4 counties in North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2015, 8:41 PM EDT (00:41 UTC)
Expired
Aug 19, 2015, 11:45 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC, Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 70 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1353 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1353 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WGUS52 KRAH 200041
FFWRAH
NCC051-085-093-125-200345-
/O.NEW.KRAH.FF.W.0018.150820T0041Z-150820T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
841 PM EDT WED AUG 19 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA...
  EAST CENTRAL MOORE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1145 PM EDT
    
* AT 840 PM EDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS 
  PRODUCING FLOODING ACROSS THE WARNED AREA. TWO TO FOUR INCHES OF 
  RAIN HAS ALREADY FALLEN WITH AN ADDITIONAL ONE TO TWO INCHES 
  POSSIBLE. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FAYETTEVILLE...FORT BRAGG...GODWIN...POPE AFB...SPRING LAKE...
  VASS...WADE...CAMERON...FALCON AND LINDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3510 7930 3535 7931 3531 7918 3525 7909
      3531 7884 3529 7865 3514 7864 3515 7884
      3509 7903

$$

BLAES
2 follow-up statements
433 
WGUS72 KRAH 200134
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
934 PM EDT WED AUG 19 2015

NCC051-085-093-125-200345-
/O.CON.KRAH.FF.W.0018.000000T0000Z-150820T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOKE NC-MOORE NC-CUMBERLAND NC-HARNETT NC-
934 PM EDT WED AUG 19 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
NORTHEASTERN HOKE...EAST CENTRAL MOORE...NORTHWESTERN CUMBERLAND AND
SOUTHERN HARNETT COUNTIES...

AT 932 PM EDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS 
PRODUCING FLOODING OVER THE WARNED AREA. TWO TO FOUR INCHES OF RAIN 
HAS ALREADY FALLEN WITH ADDITIONAL HEAVY RAIN EXPECTED DURING THE 
NEXT HOUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXTREMELY DANGEROUS. ROADS AND LOW LYING AREAS 
WILL QUICKLY FLOOD.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3510 7930 3535 7931 3531 7918 3525 7909
      3531 7884 3529 7865 3514 7864 3515 7884
      3509 7903

$$

BLAES
698 
WGUS72 KRAH 200253
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1053 PM EDT WED AUG 19 2015

NCC051-085-093-125-200256-
/O.CAN.KRAH.FF.W.0018.000000T0000Z-150820T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOKE NC-MOORE NC-CUMBERLAND NC-HARNETT NC-
1053 PM EDT WED AUG 19 2015

...THE FLASH FLOOD WARNING FOR NORTHEASTERN HOKE...EAST CENTRAL
MOORE...NORTHWESTERN CUMBERLAND AND SOUTHERN HARNETT COUNTIES IS
CANCELLED...

WHILE LINGERING LIGHT RAIN WILL PERSIST THROUGH THE REMAINDER OF THE 
LATE EVENING HOURS...THE HEAVY RAIN HAS ENDED. DOPPLER WEATHER RADAR 
ESTIMATED THAT BETWEEN 2 AND 5 INCHES OF RAIN FELL ACROSS PORTIONS 
OF THE SANDHILLS THIS AFTERNOON AND EVENING PRODUCING RISES IN AREA 
STREAMS AND CREEKS AND CLOSING SOME ROADS. WITH THE HEAVY RAIN 
OVER...FLOODING IS NO LONGER EXPECTED TO POSE A THREAT.

STILL...CREEKS AND STREAMS WILL RUN HIGH FOR THE NEXT FEW HOURS AND 
RUNOFF COMBINED WITH RESIDUAL WATER COULD SPILL INTO ROADWAYS. BE 
ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS.

LAT...LON 3510 7930 3535 7931 3531 7918 3525 7909
      3531 7884 3529 7865 3514 7864 3515 7884
      3509 7903

$$

BLAES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:00 PM EDT, 5 hours 41 minutes earlier.

Area forecast discussion, Aug 19, 3:00 PM EDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EDT WED AUG 19 2015

.SYNOPSIS...A SOUTHWEST FLOW WILL ALLOW PLENTIFUL MOISTURE TO STREAM
INTO CENTRAL NORTH CAROLINA THROUGH THURSDAY... AS A SERIES OF UPPER
LEVEL DISTURBANCES TRACK ACROSS THE AREA. A COLD FRONT WILL APPROACH
FROM THE NORTHWEST THURSDAY... THEN PUSH SOUTH OF THE REGION FRIDAY
AND SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM WEDNESDAY...

A SERIES OF WEAK PERTURBATIONS ALOFT INTERACTING WITH A VERY MOIST
AND UNSTABLE AIR MASS WILL SUPPORT THE DEVELOPMENT OF SCATTERED
SHOWERS AND STORMS THROUGH THE REMAINDER OF THE AFTERNOON THROUGH
SUNSET. WHILE THE BULK OF THE CONVECTION WILL DIMINISH WITH LOSS OF
HEATING...A FEW SHOWERS WILL LIKELY PERSIST/REDEVELOP INTO THE
OVERNIGHT HOURS...ESPECIALLY OVER THE PIEDMONT. SIMILAR TO LAST
NIGHT...SHOULD SEE AREAS OF LOW CLOUDS DEVELOP ALONG WITH AREAS OF
FOG THOUGH VISIBILITIES WILL GENERALLY REMAIN ABOVE A MILE. WITH A
WARM HUMID AIR MASS IN PLACE...MIN TEMPS 70-75 DEGREES WILL BE THE
NORM.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 300 PM WEDNESDAY...

THURSDAY...A SLIGHTLY MORE SUBSTANTIAL S/W WILL CROSS CENTRAL NC
DURING THE AFTERNOON AND EVENING HOURS. WHILE THE BULK OF LIFT
ASSOCIATED WITH THIS FEATURE WILL OCCUR FARTHER NORTH ACROSS THE MID
ATLANTIC REGION...DUE TO ITS TIMING(DURING PRIME HEATING)...SHOULD
SEE SHOWERS AND STORMS INCREASE IN COVERAGE AND INTENSITY OVER
CENTRAL NC DURING THE AFTERNOON HOURS. EXPECT MOST OF THE
SHOWERS/STORMS TO OCCUR IN VICINITY OF A SFC TROUGH THAT SHOULD LIE
ALONG OR JUST WEST OF HIGHWAY 1. AGAIN...COULD SEE LOCALLY
HEAVY/EXCESSIVE RAINFALL WITH THE STRONGER STORMS WHICH MAY LEAD TO
MINOR FLOODING...ESPECIALLY IN URBANIZED AREAS. WHILE A SEVERE STORM
CANNOT BE RULED OUT...BELIEVE BULK OF CONVECTION WILL REMAIN BELOW
SEVERE CRITERIA.

MAX TEMPS THURSDAY DEPENDENT ON PARTIAL SUN IN THE LATE MORNING-
EARLY AFTERNOON HOURS. IF CLOUD DECK REMAINS ENTRENCHED THROUGH
EARLY AFTERNOON OR IF SHOWER COVERAGE IS MORE THAN EXPECTED...THEN
MAX TEMPS MAY END UP BEING 3-5 DEGREES COOLER...ESPECIALLY IN THE
PIEDMONT.

A SFC BOUNDARY ASSOCIATED WITH THE S/W WILL MESH WITH THE SFC TROUGH
OVER THE EASTERN PIEDMONT/COASTAL PLAIN THEN ADVANCE SEWD INTO THE
COASTAL SECTION OF NC BY EARLY FRIDAY MORNING. THIS SFC FEATURE MAY
SUPPORT A FEW SHOWERS OVERNIGHT THURSDAY NIGHT...MAINLY ALONG AND
EAST OF I-95. NORTH-NW WINDS BEHIND THE FRONT WILL BEGIN TO USHER A
DRIER MORE STABLE AIR MASS INTO CENTRAL NC AFTER MIDNIGHT...LIKELY
NOT REACHING OUR SE COUNTIES UNTIL DAYBREAK OR LATER. MIN TEMPS
UPPER 60S NW TO LOWER 70S EAST-SE.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 220 PM WEDNESDAY...

FRIDAY THROUGH SUNDAY NIGHT:

FRIDAY WILL BRING A CHANGE TO A COOLER AND DRIER AIRMASS AS SURFACE
COLD FRONT IS PROGGED TO MOVE THROUGH THE AREA ON FRIDAY MORNING
WITH SURFACE HIGH PRESSURE CENTERED OVER THE OHIO VALLEY BUILDING IN
FROM THE NORTHWEST IN ITS WAKE. ALOFT...A WEAK UPPER LEVEL RIDGE
WILL HUG THE CAROLINA COAST. THIS WILL CONDITIONS DRY THROUGH THE
WEEKEND WITH LITTLE THREAT FOR RAIN. THICKNESS VALUES SUGGEST
TEMPERATURES IN THE MIDDLE 80S ACROSS THE NORTHERN HALF OF THE CWA
TO NEAR 90 DEGREES ACROSS THE SOUTH ALL THREE DAYS. EXPECT OVERNIGHT
LOWS IN THE MIDDLE TO UPPER 60S EACH DAY.

MONDAY THROUGH WEDNESDAY:

ON MONDAY THE UPPER LEVEL RIDGE WILL BREAK DOWN AND FLOW ALOFT WILL
BECOME MUCH MORE ZONAL. A STRONG LOW PRESSURE SYSTEM OVER THE UPPER
GREAT LAKES WILL TRY TO BRING AN ATTENDANT COLD FRONT INTO THE
APPALACHIANS ON MONDAY BUT NOT CONFIDENT IN HOW FAR EASTWARD IT WILL
BE ABLE TO MAKE IT. THE PIEDMONT TROUGH SHOULD WEAKLY DEVELOP OVER
CENTRAL NC GIVING AT LEAST A SLIGHT CHANCE FOR AFTERNOON SHOWERS SO
WILL REINTRODUCE SLIGHT CHANCE POPS BY MONDAY AFTERNOON.

THE SURFACE FRONT SHOULD CROSS THE AREA SOMETIME ON TUESDAY...BUT
THERE IS NOT A TON OF MOISTURE WITH IT SO IT MAY INITIALLY PASS AS A
DRY COLD FRONT UNTIL TUESDAY AFTERNOON WHEN INSTABILITY INCREASES
AND IT CAN GET SOME HELP FROM OTHER SURFACE BOUNDARIES SUCH AS THE
SEA BREEZE IN THE EAST.  BETTER CHANCES FOR PRECIPITATION IN THE
EAST WILL CONTINUE THROUGH WEDNESDAY AS THE SURFACE FRONT HANGS UP
NEAR THE COAST AND THE UPPER LEVEL TROUGH MOVES ACROSS THE
AREA...PROVIDING SOME UPPER LEVEL SUPPORT TO CONVECTION AS THE RIGHT
ENTRANCE REGION OF A 200 MB JET CROSSES THE CWA. HIGHS GENERALLY IN
THE UPPER 80S ACROSS THE NORTHWEST TO LOWER 90S IN THE SOUTH. LOWS
GENERALLY IN THE UPPER 60S NORTH TO LOWER 70S SOUTH.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 125 PM WEDNESDAY...

HIGH PROBABILITY THAT VFR CONDITIONS WILL OCCUR THIS AFTERNOON
THROUGH EARLY EVENING AT THE TAF SITES ACROSS CENTRAL NC. THE
EXCEPTION WILL BE MVFR/IFR CEILINGS AND VISIBILITY DUE TO SCATTERED
SHOWERS/T-STORMS THAT DEVELOP THIS AFTERNOON...ESPECIALLY IN VICINITY
OF KRWI.

THERE IS A GOOD PROBABILITY OF IFR/LIFR CEILINGS EARLY THURSDAY
MORNING ACROSS THE REGION WITH CEILINGS LIFTING INTO THE LOW END
VFR/HIGH END MVFR RANGE BY MID DAY THURSDAY. THE PASSAGE OF AN UPPER
DISTURBANCE THURSDAY AFTERNOON SHOULD TRIGGER SCATTERED SHOWERS AND
STORMS WITH BRIEF INSTANCES OF MVFR/IFR CONDITIONS HIGHLY PROBABLE
IN VICINITY OF THE CONVECTION.

A MORE STABLE DRIER AIR MASS IS PROJECTED TO OVERSPREAD CENTRAL NC
FRIDAY INTO SATURDAY AS A SFC COLD FRONT WILL CROSS THE AREA
THURSDAY NIGHT FOLLOWED BY AN AREA OF HIGH PRESSURE POSITIONED OVER
THE OH VALLEY-NORTHERN MID ATLANTIC. THIS WEATHER SYSTEM WILL
PRODUCE A PERIOD OF VFR CONDITIONS. THE ATMOSPHERE WILL GRADUALLY
BECOME MORE MOIST AND UNSTABLE SUNDAY INTO MONDAY...LEADING TO
INSTANCES OF MVFR CEILINGS AND SCATTERED AFTERNOON
CONVECTION BY MONDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...ELLIS
AVIATION...WSS
Hazardous weather outlook, Aug 19, 4:04 AM EDT, 16 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
404 AM EDT WED AUG 19 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-200815-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
404 AM EDT WED AUG 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 19, 7:46 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
746 PM EDT WED AUG 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     4 W ERWIN               35.32N  78.75W
08/19/2015                   HARNETT            NC   911 CALL CENTER

            TREE DOWN ACROSS ROSS RD AND BUNNLEVEL ERWIN RD 4 MILES
            WEST OF ERWIN.

&&

EVENT NUMBER RAH1500957

TDH
Local storm report, Aug 19, 7:47 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
747 PM EDT WED AUG 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     4 WNW LINDEN            35.27N  78.81W
08/19/2015                   HARNETT            NC   911 CALL CENTER

            TREE DOWN ACROSS WIRE RD AND JOSEY WILLIAMS RD 4 MILES
            WNW OF LINDEN.

&&

EVENT NUMBER RAH1500958

TDH
Special weather statement, Aug 19, 7:48 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
748 PM EDT WED AUG 19 2015

NCZ042-075-077-085-086-088-089-200030-
JOHNSTON NC-SCOTLAND NC-CUMBERLAND NC-HOKE NC-MOORE NC-HARNETT NC-
SAMPSON NC-
748 PM EDT WED AUG 19 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHWESTERN JOHNSTON...NORTHEASTERN SCOTLAND...CUMBERLAND...HOKE...
SOUTHEASTERN MOORE...HARNETT AND NORTHWESTERN SAMPSON COUNTIES UNTIL
830 PM EDT...

AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST
OF DUNN TO 10 MILES SOUTHEAST OF HOFFMAN...AND MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH... HEAVY RAIN... AND DANGEROUS CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...LILLINGTON...FORT BRAGG...DUNN...BENSON...
GODWIN...POPE AFB...ANTIOCH AND HOPE MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3495 7959 3499 7957 3504 7946 3506 7948
      3506 7950 3552 7882 3530 7829 3495 7875
      3491 7895 3495 7904 3488 7914 3483 7937
TIME...MOT...LOC 2347Z 257DEG 11KT 3530 7873 3494 7941

77
Special weather statement, Aug 19, 7:56 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
756 PM EDT WED AUG 19 2015

NCZ023>025-040-200045-
DURHAM NC-ORANGE NC-ALAMANCE NC-CHATHAM NC-
756 PM EDT WED AUG 19 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHWESTERN DURHAM...SOUTHERN ORANGE...SOUTHEASTERN ALAMANCE AND
CENTRAL CHATHAM COUNTIES UNTIL 845 PM EDT...

AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
WEST OF CARRBORO TO NEAR PITTSBORO TO NEAR GOLDSTON...AND MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH... HEAVY RAIN... AND DANGEROUS CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...PITTSBORO...CARRBORO...GOLDSTON...JORDAN LAKE
STATE REC AREA...CROSSWINDS BOATING CENTER...LAKE JORDAN...BETHESDA
AND PARKWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3595 7880 3587 7885 3587 7891 3564 7899
      3562 7909 3562 7914 3560 7916 3556 7936
      3571 7934 3592 7937 3600 7896
TIME...MOT...LOC 2356Z 246DEG 18KT 3588 7929 3575 7926 3562 7928

77
Special weather statement, Aug 19, 8:08 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
808 PM EDT WED AUG 19 2015

NCZ041-200045-
WAKE NC-
808 PM EDT WED AUG 19 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN WAKE COUNTY
UNTIL 845 PM EDT...

AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CARY...MOVING NORTHEAST AT 10 MPH.

PEA SIZE HAIL... WIND GUSTS UP TO 45 MPH... HEAVY RAIN... AND
DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... RALEIGH...CARY...GARNER...RDU
INTERNATIONAL...APEX... HOLLY SPRINGS...MORRISVILLE... AND LAKE
BENSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3596 7866 3566 7857 3558 7891 3575 7894
      3579 7893
TIME...MOT...LOC 0007Z 245DEG 9KT 3574 7886

77
Special weather statement, Aug 19, 8:29 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
829 PM EDT WED AUG 19 2015

NCZ040-075>077-085-086-088-089-200130-
SCOTLAND NC-CUMBERLAND NC-LEE NC-HOKE NC-CHATHAM NC-MOORE NC-
HARNETT NC-SAMPSON NC-
829 PM EDT WED AUG 19 2015

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHEASTERN SCOTLAND...CUMBERLAND...LEE...HOKE...EASTERN
CHATHAM...CENTRAL MOORE...HARNETT AND WESTERN SAMPSON COUNTIES UNTIL
930 PM EDT...

AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF THUNDERSTORMS WITH A FEW EMBEDDED STRONG THUNDERSTORMS
ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN. THE STRONGEST
STORMS WERE LOCATED ACROSS EASTERN MOORE AND NORTHERN HOKE COUNTIES.
THE STORMS WERE GENERALLY MOVING EAST AND NORTHEAST AT AROUND 25
MPH.

WIND GUSTS UP TO 45 MPH... HEAVY RAIN... AND DANGEROUS CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...SANFORD...SOUTHERN PINES...RAEFORD...LILLINGTON...
CARTHAGE...FORT BRAGG...PINEHURST...DUNN AND ABERDEEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3494 7901 3495 7903 3494 7906 3497 7955
      3501 7954 3504 7946 3506 7948 3506 7952
      3556 7939 3556 7894 3552 7870 3533 7853
      3531 7854 3526 7849 3526 7847 3489 7853
TIME...MOT...LOC 0024Z 244DEG 22KT 3530 7924

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:08 PM EDTSpecial Weather StatementRAHWake37 min
Aug 19, 8:23 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Hoke, Lee, Moore3 hr
Aug 19, 8:29 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee61 min
Aug 19, 8:45 PM EDTSpecial Weather StatementRAHWake75 min
Aug 19, 9:44 PM EDTAreal Flood AdvisoryRAHWake2 hr
Aug 19, 9:47 PM EDTSpecial Weather StatementRAHHoke43 min
Aug 20, 3:05 PM EDTSpecial Weather StatementRAHAnson55 min
Aug 20, 3:18 PM EDTSpecial Weather StatementRAHRichmond72 min
Aug 20, 4:11 PM EDTSpecial Weather StatementRAHScotland49 min
Aug 20, 6:51 PM EDTSpecial Weather StatementRAHSampson24 min

Nearby

Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.